Alert archive / California / Gale Warnings in 2013

Gale Warning 36, NWS Eureka, CA

December 27, 2013

NWS Eureka, CA issued this gale warning at Dec 27, 2013, 3:06 PM PST. It took effect at Dec 28, 2013, 1:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2013, 3:06 PM PST (23:06 UTC)
In effect from
Dec 28, 2013, 1:00 PM PST
Expired
Dec 29, 2013, 3:03 AM PST
In force
14 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WHUS76 KEKA 272306
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 PM PST FRI DEC 27 2013

PZZ470-280715-
/O.EXT.KEKA.SC.Y.0102.131228T1100Z-131228T2100Z/
/O.NEW.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
306 PM PST FRI DEC 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 1 PM PST
SATURDAY...
...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 3 AM PST
SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM TO
1 PM PST SATURDAY. 

* WINDS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS TO 35 KT PEAKING
  SATURDAY. WINDS WILL DECREASE LATE SATURDAY NIGHT INTO SUNDAY
  MORNING.

* WAVES...NORTH BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS. A LONG
  PERIOD WEST SWELL AT AROUND 15 TO 18 SECONDS WILL ADD TO THE
  TOTAL SEA STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-280715-
/O.CON.KEKA.SC.Y.0102.131228T0800Z-131229T1700Z/
/O.NEW.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
306 PM PST FRI DEC 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM SATURDAY TO 3 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 3 AM PST
SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM PST SUNDAY. 

* WINDS...NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 KT 
  PEAKING SATURDAY. WINDS WILL DECREASE SATURDAY NIGHT. 

* WAVES...NORTH 8 TO 12 FT AT 9 SECONDS. A LONG PERIOD WEST SWELL
  AT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
6 follow-up statements
106 
WHUS76 KEKA 280510
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
910 PM PST FRI DEC 27 2013

PZZ470-281315-
/O.CON.KEKA.SC.Y.0102.131228T1100Z-131228T2100Z/
/O.CON.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
910 PM PST FRI DEC 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO 3 AM
SUNDAY...

* WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT PEAKING SATURDAY.
  WINDS WILL DECREASE LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* WAVES...N BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS BY SATURDAY.
  A LONG PERIOD W SWELL AT 15 TO 18 SECONDS WILL ADD TO THE TOTAL
  SEA STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-281315-
/O.CON.KEKA.SC.Y.0102.131228T0800Z-131229T1700Z/
/O.CON.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
910 PM PST FRI DEC 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO
3 AM SUNDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT PEAKING SATURDAY.
  WINDS WILL DECREASE SATURDAY NIGHT.

* WAVES...N BUILDING TO 8 TO 12 FT AT 9 SECONDS BY SATURDAY. A
  LONG PERIOD WEST SWELL AT 15 TO 18 SECONDS WILL ADD TO THE TOTAL
  SEA STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
239 
WHUS76 KEKA 281033
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 AM PST SAT DEC 28 2013

PZZ470-281845-
/O.CON.KEKA.SC.Y.0102.131228T1100Z-131228T2100Z/
/O.CON.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
233 AM PST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM
PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON. 

* WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT PEAKING TODAY. WINDS
  WILL DECREASE LATE TONIGHT INTO SUNDAY MORNING.

* WAVES...N BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS TODAY. A
  LONG PERIOD W SWELL AT 15 TO 18 SECONDS WILL ADD TO THE TOTAL
  SEA STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-281845-
/O.CON.KEKA.SC.Y.0102.000000T0000Z-131229T1700Z/
/O.CON.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
233 AM PST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PST SUNDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 9 AM PST SUNDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT PEAKING TODAY. WINDS
  WILL DECREASE TONIGHT.

* WAVES...N BUILDING TO 8 TO 12 FT AT 9 SECONDS BY TODAY. A LONG
  PERIOD WEST SWELL AT 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA
  STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
149 
WHUS76 KEKA 281643
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
843 AM PST SAT DEC 28 2013

PZZ470-290045-
/O.CON.KEKA.SC.Y.0102.000000T0000Z-131228T2100Z/
/O.CON.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
843 AM PST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM
PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON. 

* WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT TODAY WILL EASE LATE
  TONIGHT INTO SUNDAY MORNING.

* WAVES...N BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS TODAY. A W
  SWELL AT 8 FT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA
  STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-290045-
/O.CON.KEKA.SC.Y.0102.000000T0000Z-131229T1700Z/
/O.CON.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
843 AM PST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PST SUNDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 9 AM PST SUNDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT TODAY WILL BEGIN TO
  EASE TONIGHT.

* WAVES...N BUILDING TO 8 TO 12 FT AT 9 SECONDS TODAY. A W SWELL
  AT 8 FT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
432 
WHUS76 KEKA 282051
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1251 PM PST SAT DEC 28 2013

PZZ470-290600-
/O.EXP.KEKA.SC.Y.0102.000000T0000Z-131228T2100Z/
/O.CON.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1251 PM PST SAT DEC 28 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON.
A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT TODAY WILL EASE LATE 
  TONIGHT INTO SUNDAY MORNING. 

* WAVES...N BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS TODAY. A W
  SWELL AT 8 FT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA
  STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-290600-
/O.CON.KEKA.SC.Y.0102.000000T0000Z-131229T1700Z/
/O.CON.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1251 PM PST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST
SUNDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT TODAY WILL BEGIN TO 
  EASE TONIGHT. 

* WAVES...N BUILDING TO 8 TO 12 FT AT 9 SECONDS TODAY. A W SWELL 
  AT 8 FT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA 
  STATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
636 
WHUS76 KEKA 290521
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
921 PM PST SAT DEC 28 2013

PZZ470-291100-
/O.CON.KEKA.GL.W.0036.000000T0000Z-131229T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
921 PM PST SAT DEC 28 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM SUNDAY...

* WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT. WINDS WILL EASE LATE
  TONIGHT INTO SUNDAY MORNING.

* WAVES...N 10 TO 13 FT AT 10 SECONDS TONIGHT. A W SWELL OF 6 FT
  AT 16 SECONDS WILL ADD TO THE TOTAL SEA STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-291330-
/O.CON.KEKA.SE.W.0035.000000T0000Z-131229T1100Z/
/O.CON.KEKA.SC.Y.0102.000000T0000Z-131229T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
921 PM PST SAT DEC 28 2013

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SUNDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS WILL BEGIN TO
  EASE LATE TONIGHT AND SUNDAY MORNING.

* WAVES...N 10 TO 13 FT AT 11 SECONDS TONIGHT. A W SWELL OF 6 FT AT
  16 SECONDS WILL ADD TO THE TOTAL SEA STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
079 
WHUS76 KEKA 291103
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PST SUN DEC 29 2013

PZZ470-291915-
/O.CAN.KEKA.GL.W.0036.000000T0000Z-131229T1100Z/
/O.EXB.KEKA.SC.Y.0102.000000T0000Z-131230T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
303 AM PST SUN DEC 29 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS WILL BEGIN TO 
  EASE THIS MORNING. 

* WAVES...N 9 TO 11 FT AT 9 SECONDS AND A W SWELL OF 6 FT AT
  16 SECONDS WILL ADD TO THE TOTAL SEA STATE.

RECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-291915-
/O.CAN.KEKA.SE.W.0035.000000T0000Z-131229T1100Z/
/O.EXT.KEKA.SC.Y.0102.000000T0000Z-131230T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 AM PST SUN DEC 29 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT. WINDS WILL BEGIN TO
  EASE THIS MORNING.

* WAVES...N 8 TO 10 FT AT 10 SECONDS AND A W SWELL OF 6 FT AT 16
  SECONDS WILL ADD TO THE TOTAL SEA STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:02 AM PST, 12 hours 4 minutes earlier.

Area forecast discussion, Dec 27, 3:02 AM PST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
302 AM PST FRI DEC 27 2013

.SYNOPSIS...DRY WEATHER WILL CONTINUE THROUGH NEXT WEEK
AS A STRONG RIDGE ALOFT DOMINATES.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWED MAINLY CLEAR SKIES OVER
NORTHWESTERN CALIFORNIA THIS MORNING. HIGH CLOUDS HAVE BEEN
GRADUALLY MOVING TOWARD THE COAST AND WILL SPREAD OVER MOST
OF THE FORECAST AREA TODAY. THE CIRRUS WAS BEING GENERATED
IN SW FLOW AHEAD OF A WEAKENING UPPER LEVEL TROUGH. THIS
TROUGH WILL SERVE TO BUST DOWN THE OFFSHORE PRESSURE GRADIENTS
WHICH WILL RESULT IN SEVERAL DEGREES OF COOLING TODAY. PLACES
THAT SAW LOWER TO MID 70S THE LAST COUPLE DAYS SHOULD SEE ABOUT
10F OF COOLING. THE CIRRUS WILL DECREASE TONIGHT AS THE TROUGH
HEADS SOUTHEAST AND A RIDGE BUILDS BEHIND IT. WITH LIGHT NORTHERLY
FLOW RETURNING AND THE BOUNDARY LAYER MOISTENING UP TONIGHT, THERE
WILL BE BETTER CHANCES FOR LOW CLOUD AND FOG GROWTH ALONG THE
COAST. LIGHT NE FLOW LOOKS TO DEVELOP TONIGHT WHICH WILL MOST
LIKELY LIMIT GROWTH AND CONFINE LOW CLOUDS OR FOG TO THE GREATER
EUREKA AREA AND DELTA. EVEN ON SATURDAY AS NORTHERLY FLOW
INCREASES...THERE APPEARS TO BE A FAIR AMOUNT OF BOUNDARY LAYER
HUMIDITY. THE MECHANICAL MIXING DOES LOOK SUFFICIENT TO SCOUR MOST
OF IT OUT THROUGH THE DAY. OFFSHORE EASTERLY FLOW SHOULD FIRMLY
RE-ESTABLISH SAT NIGHT INTO SUNDAY AS A NEW THERMAL LOW PRESSURE
TROUGH DEVELOPS AND PUSHES OFFSHORE THE COAST. THIS LOW PRESSURE
TROUGH SHOULD REMAIN OFFSHORE THROUGH SUNDAY NIGHT. EXPECT SEVERAL
DEGREES OF WARMING OVER THE UPPER ELEVATIONS AGAIN...WITH PERHAPS
A FEW DEGREES OF WARMING IN THE VALLEYS ON SUNDAY.

&&

.PREVIOUS LONG TERM DISCUSSION (MONDAY THROUGH THURSDAY)...MONDAY
THE GFS SHOWS A WEAK SHORTWAVE SQUASHING THE RIDGE. THE ECMWF IS
ABOUT 24 HOURS SLOWER AND WEAKER WITH THIS SHORTWAVE. EITHER WAY
THERE IS LITTLE TO NO PRECIP ASSOCIATED WITH THESE SYSTEMS AND
THERE WILL ONLY BE SUBTLE CHANGES IN THE WIND...COASTAL CLOUD
COVER AND TEMPERATURES. WEDNESDAY AND THURSDAY THE ECMWF HOLDS
ONTO THE RIDGE AND THE GFS IN PRINCIPLE DOES THE SAME
THING...HOWEVER HEIGHTS ARE A BIT LOWER AS A WEAK SHORTWAVE MOVES
BY TO THE NORTH. IN GENERAL WE FAVOR THE ECMWF SOLUTION THAT IS
SLOWER AND KEEPS A MORE PERSISTENT RIDGE OVER THE WEST COAST AS WE
HAVE SEEN FOR THE LAST MONTH OR SO. OVERALL THE PATTERN LOOKS TO
CONTINUE TO BE DRY WITH A RIDGE OVER THE WEST COAST FOR MUCH OF
THE PERIOD. SOME WEAK SHORTWAVES TRY TO MOVE THROUGH BRINGING
COASTAL CLOUDS AND POSSIBLY A FEW HIGH CLOUDS TO THE AREA.
CONFIDENCE IS LOW ON THE TIMING OF THESE. THE INTERIOR VALLEYS
WILL LIKELY CONTINUE TO SEE LOW CLOUDS AND FOG...ALTHOUGH THE
COVERAGE WILL VARY SLIGHTLY. MKK

&&

.AVIATION...VFR CONDITIONS WILL PERSIST THROUGH TODAY EXCEPT FOR
SOME PATCHY FOG AROUND SUNRISE. ONLY EXCEPTION IS DEEPER RIVER
VALLEYS OF INTERIOR NORTHWEST CALIFORNIA. AT LOCATIONS SUCH AS
WEAVERVILLE AND TRINITY CENTER, EXPECT LOCALIZED LIFR VSBYS AND CIGS
TILL ABOUT 0900. SOME MID-CLOUDS SHOULD MOVE THROUGH TODAY WITH A
MID-LEVEL SHORTWAVE TROUGH, BUT THOSE CLOUD BASES SHOULD STAY ABOVE
10000 FT ASL. A FRONT WILL WEAKEN OFF THE COAST TODAY AND MOST LOW
LEVEL MOISTURE STAYS OFFSHORE. ONLY EXCEPTION IS THIS EVENING AROUND
LOWER END OF EEL RIVER VALLEY IN UPSLOPE FLOW WHERE IFR CIGS COULD
DEVELOP. THESE CIGS COULD THEN EXPAND NORTH TO KACV AFTER MIDNIGHT.
AAD/DEAN

&&

.MARINE...SCATTEROMETER OBSERVATION FROM 10PM THU SHOWED VIRTUALLY
CALM WINDS OVER THE OCEAN WITHIN 60 MILES OF THE COAST. AN
APPROACHING WEAKENING FRONT WILL PRODUCE LIGHT SOUTHERLY WINDS TODAY
BUT WINDS VEER TO NORTHERLY THIS EVENING AS THE SURFACE HIGH BUILDS
AND WINDS INCREASE TO SMALL CRAFT IN OUTER WATERS ON SATURDAY. COULD
EVEN SEEM SOME GALE GUSTS IN THE NORTHERN OUTER WATERS BRIEFLY
SATURDAY EVENING. THIS NORTH WIND EVENT WILL BE VERY SHORT-LIVED AS
THERMAL TROUGH PUSHES OFF THE COAST AND WINDS BECOMING SOUTHERLY BY
MONDAY. HIGH PRESSURE IS EXPECTED TO RETURN BEHIND THIS BRINGING
NORTHERLY WINDS WEDNESDAY AND THURSDAY. THERE ARE SOME TIMING
DIFFERENCES IN THE MODELS BY LATE WEEK...HOWEVER WINDS LOOK TO
REMAIN BELOW 15 KT.

LONG PERIOD SWELL IS CURRENTLY AROUND 5 FEET 17 SECONDS AND IT IS
EXPECTED TO BUILD TO 8 TO 9 FT LATE TONIGHT AND EARLY SATURDAY
MORNING BEFORE GRADUALLY SUBSIDING. ANOTHER LONG PERIOD SWELL LOOKS
TO START BUILDING INTO THE WATERS ON SUNDAY. PERIODS WILL START OUT
AROUND 23 SECONDS...BUT WILL QUICKLY FALL BELOW 20 SECONDS SUNDAY
NIGHT. SHOALING WILL AGAIN BE AN ISSUE WITH THIS WAVE TRAIN. SNEAKER
WAVE THREAT LOOKS NEGLIGIBLE ON SUNDAY DUE TO WAVE INTERACTION WITH
SUBSIDING WIND WAVES AND RESIDUAL CURRENT WESTERLY SWELL BUT
INCREASES TO MODERATE MONDAY AS OTHER WAVE TRAINS CONTINUE TO
SUBSIDE. MKK/DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 27, 5:33 AM PST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
533 AM PST FRI DEC 27 2013

CAZ001-002-281345-
REDWOOD COAST-MENDOCINO COAST-
533 AM PST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A THREAT OF SNEAKER WAVES THROUGH TONIGHT. NEVER TURN
YOUR BACK ON THE OCEAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 9:03 AM PSTSmall Craft AdvisoryEKA55 hr
Dec 27, 3:06 PM PSTHazardous Seas WarningEKA36 hr

Nearby

Gale Warnings in California, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.